Alert archive / Maine / Gale Warnings in 2018

Gale Warning 33, NWS Caribou, ME

November 15, 2018

NWS Caribou, ME issued this gale warning at Nov 15, 2018, 3:34 AM EST. It took effect at Nov 16, 2018, 3:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2018, 3:34 AM EST (08:34 UTC)
In effect from
Nov 16, 2018, 3:00 AM EST
Expired
Nov 16, 2018, 3:03 PM EST
In force
12 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

179 
WHUS71 KCAR 150834
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
334 AM EST Thu Nov 15 2018

ANZ050-051-151645-
/O.CAN.KCAR.GL.W.0032.000000T0000Z-181115T0900Z/
/O.NEW.KCAR.GL.W.0033.181116T0800Z-181116T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
334 AM EST Thu Nov 15 2018

...GALE WARNING IN EFFECT FROM 3 AM TO 4 PM EST FRIDAY...

The National Weather Service in Caribou has issued a Gale
Warning, which is in effect from 3 AM to 4 PM EST Friday.

* WINDS AND SEAS...Northeast winds 20 to 30 kt with gusts up to 
  40 kt. Seas 6 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ052-151645-
/O.CAN.KCAR.SC.Y.0084.000000T0000Z-181115T1100Z/
/O.NEW.KCAR.GL.W.0033.181116T0800Z-181116T2100Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
334 AM EST Thu Nov 15 2018

...GALE WARNING IN EFFECT FROM 3 AM TO 4 PM EST FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Caribou has issued a Gale
Warning, which is in effect from 3 AM to 4 PM EST Friday. The
Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Northeast winds 15 to 25 kt with gusts up to 
  35 kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
7 follow-up statements
824 
WHUS71 KCAR 151758
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1258 PM EST Thu Nov 15 2018

ANZ050>052-160400-
/O.CON.KCAR.GL.W.0033.181116T0800Z-181116T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1258 PM EST Thu Nov 15 2018

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 4 PM EST FRIDAY...

* WINDS AND SEAS...East winds 20 to 30 kt with gusts up to 40 kt.
  Seas 5 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

VJN
794 
WHUS71 KCAR 151948
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
248 PM EST Thu Nov 15 2018

ANZ050>052-161000-
/O.CON.KCAR.GL.W.0033.181116T0800Z-181116T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
248 PM EST Thu Nov 15 2018

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 4 PM EST FRIDAY...

* WINDS AND SEAS...East winds 20 to 30 kt with gusts up to 40 kt.
  Seas 5 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek
safe harbor prior to the onset of gale conditions.

&&

$$

VJN
029 
WHUS71 KCAR 152115 CCA
MWWCAR

URGENT - MARINE WEATHER MESSAGE...CORRECTED
National Weather Service Caribou ME
415 PM EST Thu Nov 15 2018

ANZ050>052-161000-
/O.COR.KCAR.GL.W.0033.181116T0800Z-181116T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
415 PM EST Thu Nov 15 2018

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 4 PM EST FRIDAY...

* WINDS AND SEAS...East winds 20 to 30 kt with gusts up to 40 kt.
  Seas 5 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek
safe harbor prior to the onset of gale conditions.

&&

$$

VJN
982 
WHUS71 KCAR 160316
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1016 PM EST Thu Nov 15 2018

ANZ050>052-161130-
/O.CON.KCAR.GL.W.0033.181116T0800Z-181116T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1016 PM EST Thu Nov 15 2018

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 4 PM EST FRIDAY...

* WINDS AND SEAS...East winds 25 to 35 kt with gusts up to 40 kt.
  Seas 7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
463 
WHUS71 KCAR 160817
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
317 AM EST Fri Nov 16 2018

ANZ050>052-161630-
/O.CON.KCAR.GL.W.0033.000000T0000Z-181116T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
317 AM EST Fri Nov 16 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WINDS AND SEAS...Northeast winds 20 to 30 kt with gusts up to 
  40 kt. Seas 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
879 
WHUS71 KCAR 161704
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1204 PM EST Fri Nov 16 2018

ANZ050>052-162100-
/O.CON.KCAR.GL.W.0033.000000T0000Z-181116T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1204 PM EST Fri Nov 16 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WINDS AND SEAS...Northeast winds 20 to 25 kt with gusts up to 35
  kt. Seas 8 to 16 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

VJN
383 
WHUS71 KCAR 162003
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
303 PM EST Fri Nov 16 2018

ANZ050>052-170900-
/O.CAN.KCAR.GL.W.0033.000000T0000Z-181116T2100Z/
/O.NEW.KCAR.SC.Y.0085.181116T2003Z-181117T2300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
303 PM EST Fri Nov 16 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST SATURDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Caribou has issued a Small Craft
Advisory, which is in effect until 6 PM EST Saturday. The Gale
Warning has been cancelled.

* WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 30
  kt. Seas 7 to 15 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

VJN

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Nov 15, 12:41 AM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Nov 15, 12:41 AM EST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1241 AM EST Thu Nov 15 2018

.SYNOPSIS...
High pressure will cross the region overnight through
Thursday. Low pressure will approach from the southwest
Thursday night into Friday then track into the Maritimes
Friday night. Cold with scattered snow showers this weekend.

&&

.NEAR TERM /THROUGH TODAY/...
1240am update...
1038mb sfc high located ovr far northeast NY state wl build east
thru the night and allow winds to relax. Where winds can
decouple acrs far nwrn zones, potential exists for temps to drop
down twd 0 by mrng with existing snowpack and clr skies. Most
areas wl lkly dip into the single digits by mrng. Only minor
tweaks needed with this update with all eyes turning twd the
south as impending winter storm is beginning to take shape.

Previous Discussion...
Thu should begin fair with much lgtr winds as sfc hi pres
crests the FA from the W, with increasing hi cldnss from SSW to
NNE late in the day in advc of the next low pres system from the
SE states.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
Storm still on track for Friday with no significant change in
guidance over the last 12 hours. Still enough spread to greatly
impact the sensible weather in regards to total snowfall,
especially on the coast and across the far Northern Maine.
Essentially if the the further off the coast solution comes in
(GFS) camp, then the Downeast coast will get more snow then
forecasted. If the consensus forecast comes in, then still
looks like a mix on the Downeast coast cutting down totals with
higher amounts pushing further north into Maine. One thing that
is certain is it looks like the first plowable snow for the
Bangor region and the majority of Downeast with the Friday
morning commute being impacted by snow. Low quickly pushes out
Friday evening, with lingering snow across Northern Maine until
midnight. Saturday will have weak cyclonic flow aloft over the
area with some light snow shower activity for western areas and
high temps getting into the upper 20s and 30s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Forecast Confidence looks to be below average late this weekend
leading into Thanksgiving week. What we are confident about is
that this period will have well below avg temperatures with a
few shots of cold weather. In general the mean 500mb trough will
stay entrenched across the Northeast CONUS with multiple 500mb
shortwaves moving through with weak waves developing on the
surface cold fronts. In general western mountains will keep
light snow shower activity at times through this period. Overall
didn't feel enough confidence on timing of pops, so broad
brushed with some higher pops over the terrain and on Monday as
the potential for another weak storm still exists. Overall we
should run 10 to 15 degrees below average for this period, with
the chance for a slight warm up on Monday.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VFR at all terminals next 24 hours. MVFR cigs
possible at FVE for the next 1-2 hours in low-level stratocu.
Restrictions likely to develop after 06z Fri.

SHORT TERM: Significant aviation impacts possible on Friday with
snow causing low vis and ceilings to impact all TAF Terminals.
Conditions will improve by Friday night with no significant
aviation impacts expected this weekend.

&&

.MARINE...
NEAR TERM: Have transitioned the Gale Warning to a Small Craft
Advisory valid through 6 AM for the intracoastal waters with
this update. Have also extended the Gale Warning on the
remainder of the waters through 4 AM. A pd of less than SCA
winds/seas will follow for late Thu morn thru the aftn. Small
craft advisory conditions will then develop later Thursday
night.

SHORT TERM: Possible GALE conditions on Friday as a coastal low
moves up the coast and crosses the Gulf of Maine during the day
on Friday. Seas will build to 10 feet over the outer coastal
waters on a E to NE wind.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Watch from late tonight through late Friday night
     for MEZ004>006-010-011-015>017-031-032.
MARINE...Small Craft Advisory until 6 AM EST early this morning for
     ANZ052.
     Gale Warning until 4 AM EST early this morning for ANZ050-051.

&&

Near Term...Farrar/VJN
Short Term...Dumont
Long Term...Dumont
Aviation...Farrar/VJN/Dumont
Marine...Farrar/VJN/Dumont
Hazardous weather outlook, Nov 14, 10:47 PM EST, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
1047 PM EST Wed Nov 14 2018

MEZ004>006-010-011-015>017-031-032-151200-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
1047 PM EST Wed Nov 14 2018

...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
LATE FRIDAY NIGHT...

This Hazardous Weather Outlook is for East Central Maine, Eastern
Maine, Interior DownEast Maine, North Central Maine and Northern
Maine.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

A coastal storm will bring accumulating snow to the region on
Friday. Uncertainty still exists on the exact track of this storm so
stay tuned for later updates.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ001>003-029-030-151200-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Coastal Hancock-Coastal Washington-
1047 PM EST Wed Nov 14 2018

This Hazardous Weather Outlook is for Coastal DownEast Maine, Far
Northern Maine and West Central Maine.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A coastal storm will bring accumulating snow to the region on
Friday. Uncertainty still exists on the exact track of this storm so
stay tuned for later updates.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050-051-151200-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
1047 PM EST Wed Nov 14 2018

...GALE WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gale force winds are possible on Friday ahead of a coastal storm.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ052-151200-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1047 PM EST Wed Nov 14 2018

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gale force winds are possible on Friday ahead of a coastal storm.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Norcross

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 10:08 PM ESTSmall Craft AdvisoryCAR5 hr
Nov 15, 2:47 PM ESTWinter Storm WarningCARPenobscot, Piscataquis13 hr
Nov 15, 2:47 PM ESTWinter Weather AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington34 hr

Nearby

Gale Warnings in Maine, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.